I had a hemithyroidectomy in May for a lump I found. My sister had papillary carcinoma with uncommon metastasis to the lungs. My pathology came back and showed I had a small papillary carcinoma too. Because I still wanted to have a baby, the doctor decided to leave my other half of the thyroid and just place me on TSH supression. I didn't have any blood work done post surgery, he said that he would just guess the dosage of Synthroid based on my weight. I did feel not myself the next few weeks and was having symptoms of hyperthyroid, which he said I would experience. But 5 weeks after starting the Synthroid, I had a myocardial infarction. The cardiologists were so confused because my bloodwork and heart function was completely normal, except that I was very hyperthroid (33 in Canada) and that I have very high troponin. I have had every test under the sun and they think I have had a very rare type of coronary artery spasm. The cardiologist does not think it was related to the thyroid supression.
Up until this time, I was a very healthy 37 year old with only a history of cesarean section. My father did have heart disease but he was a heavy smoker and with hypertension.
I'm sorry I can't specifically answer your question, but I do know that being hyperthyroid can cause very rapid heart rate, palps, etc and can be dangerous to your heart. I can't tell you exactly what conditions it might cause, but I know there are some on this forum who have been down that road and can answer your question.
Please be patient and I'm sure someone will be along soon.
Do a Google search on "thyroid storm" - you will get all sorts of good information. I've been through it twice and had to be put on beta blockers because my BP and heart rate became dangerously high and I was at risk for stroke/heart attack.
Just went through that myself. I have been on sythroid for 12 years, three years ago I started having palpitations. My doc gave me a tranquilizer and said it was stress. Then in Sept. I had a tachycardia experience, it was really scarey. The emergency room doc said again' stress' since the ekg looked ok. My doc gave me a beta blocker which caused heart attack symptoms . . .the only way to get rid of the angina was to pop three nitroglycerin tabs. All the while I asked every doctor, could it be my thyroid? oh no they said. Then my doc ordered a cat scan of the heart and the report showed an enlarged thyroid . . .so he did a blood test and my thyroid had gone hyper. GEEZ these guys are stupid. So he lowered my dose from 100 to 88 of thyroid and I could feel a difference in two days!!!!! So we will check the levels in six weeks and see where the numbers are. Please get them to check your thyroid, sounds like just lowering the dose might help you out. The arrythmia, tachycardia, and palpitations are really scarey. I am sooooo glad I am still alive. Kathy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.